MASAAKI KIJIMA

Last Updated :2020/07/01

Affiliations, Positions
School of Informatics and Data Science, Professor
E-mail
mkijimahiroshima-u.ac.jp

Basic Information

Academic Degrees

  • Tokyo Institute of Technology
  • University of Rochester
  • Tokyo Institute of Technology

Educational Activity

Course in Charge

  1. 2020, Undergraduate Education, 4Term, Financial Engineering

Research Activities

Academic Papers

  1. A solution to the time-scale fractional puzzle in the implied volatility, Fractal and Fractional, 1(1), 2017
  2. A unified approach for the pricing of options relating to averages, Review of Derivatives Research, 20(3), 203-229, 2017
  3. Does the Hurst index matter for option prices under fractional volatility?, Annals of Finance, 13(1), 55-74, 2017
  4. An analytical approximation for pricing VWAP options, Quantitative Finance, 17(7), 1119-1133, 2017
  5. Analytical pricing of single barrier options under local volatility models, Quantitative Finance, 16(6), 867-886, 2016
  6. A chaos expansion approach for the pricing of contingent claims, Journal of Computational Finance, 18(3), 27-58, 2015
  7. Risk evaluation of mortgage-loan portfolios under low interest-rate environment, Journal of Risk, 16(5), 3-37, 2014
  8. An extension of the chaos expansion approximation for the pricing of exotic basket options, Applied Mathematical Finance, 21(2), 109-139, 2014
  9. Credit-equity modeling under a latent Levy firm process, International Journal of Theoretical and Applied Finance, 17(3), 2014
  10. Investment and capital structure decisions of foreign subsidiary with international debt shifting and exchange rate uncertainty, Decisions in Economics and Finance, 36(2), 169-197, 2013
  11. EKC-type transitions and environmental policy under pollutant uncertainty and cost irreversibility, Journal of Economic Dynamics and Control, 35(6), 746-763, 2011
  12. Pricing of CDOs based on the multivariate Wang transform, Journal of Economic Dynamics and Control, 34(1), 2245-2258, 2010
  13. Economic models for the environmental Kuznets curve: A survey, Journal of Economic Dynamics and Control, 34(7), 1187-1201, 2010
  14. Equilibrium pricing of contingent claims in tradable permit markets, Journal of Futures Markets, 30(6), 559-589, 2010
  15. A latent process model for the pricing of corporate securities, Mathematical Methods of Operations Research, 69(3), 439-455, 2009
  16. A multi-quality model of interest rates, Quantitative Finance, 9(2), 133-145, 2009
  17. An extension of the Wang transform derived from Buhlmann's economic premium principle for insurance risk, Insurance: Mathematics and Economics, 42(3), 887-896, 2008
  18. Value-at-Risk in a market subject to regime switching, Quantitative Finance, 7(6), 609-619, 2007
  19. Pricing of ratchet equity-indexed annuities under stochastic interest rates, Insurance: Mathematics and Economics, 41(3), 317-338, 2007
  20. Pricing of path-dependent American options by Monte Carlo simulation, Journal of Economic Dynamics and Control, 31(11), 3478-3502, 2007
  21. A positive interest rate model with sticky barrier, Quantitative Finance, 7(3), 269-284, 2007
  22. The pricing of options with stochastic boundaries in a Gaussian economy, Journal of the Operations Research Society of Japan, 50(2), 137-150, 2007
  23. A multivariate extension of equilibrium pricing transforms: The multivariate Esscher and Wang transforms for pricing financial and insurance risks, ASTIN Bulletin, 36(1), 269-283, 2006
  24. A Markov model for valuing asset prices in a dynamic bargaining market, Quantitative Finance, 5(3), 277-288, 2005
  25. VaR is subject to a significant positive bias, Statistics and Probability Letters, 72(4), 299-311, 2005
  26. On the significance of expected shortfall as a coherent risk measure, Journal of Banking and Finance, 29, 853-864, 2005
  27. On the term structure of lending interest rates when a fraction of collateral is recovered upon default, Japan Journal of Industrial and Applied Mathematics, 21(1), 35-56, 2004
  28. A portfolio optmization model for corporate bonds subject to credit risk, Journal of Risk, 6(2), 31-48, 2004
  29. Monotonicity and convexity of option prices revisited, Mathematical Finance, 8(3), 229-247, 2002
  30. A multivariate Markov model for simulating correlated defaults, Journal of Risk, 4(4), 1-32, 2002
  31. A jump-diffusion model for pricing corporate debt securities in a complex capital structure, Quantitative Finance, 1(6), 611-620, 2001
  32. An economic premium principle in a multiperiod economy, Insurance: Mathematics and Economics, 28(3), 325-339, 2001
  33. Pricing of equity swaps in a stochastic interest rate economy, Journal of Derivatives, 8(4), 19-35, 2001
  34. Evaluation of credit risk of a portfolio with stochastic interest rate and default processes, Journal of Risk, 3(1), 5-36, 2000
  35. Valuation of a credit swap of the basket type, Review of Derivatives Research, 4(1), 79-95, 2000
  36. Credit events and the valuation of credit derivatives of basket type, Review of Derivatives Research, 4(1), 53-77, 2000
  37. Competitive price equilibrium when consumers have a category reservation utility, Computational and Mathematical Organization Theory, 6(1), 7-27, 1999
  38. Stochastic orders and their applications in financial optimization, Mathematical Methods of Operations Research, 50, 351-372, 1999
  39. Learning to design synergetic computers with an extended symmetric diffusion network, Neural Computation, 11, 1475-1491, 1999
  40. A (T,S) inventory/production system with limited production capacity and uncertain demands, Operations Research Letters, 25(2), 67-79, 1999
  41. Hazard rate and reversed hazard rate monotonicities in continuous-time Markov chains, Journal of Applied Probability, 35(3), 545-556, 1998
  42. A Markovian framework in multi-factor Heath-Jarrow-Morton models, Journal of Financial and Quantitative Analysis, 33(3), 423-440, 1998
  43. A Markov chain model for valuing credit risk derivatives, Journal of Derivatives, 6(1), 97-108, 1998
  44. Monotonicities in a Markov chain model for valuing corporate bonds subject to credit risk, Mathematical Finance, 8(3), 229-247, 1998
  45. Limiting conditional distributions for birth-death processes, Advances in Applied Probability, 29(1), 185-204, 1997
  46. The generalized harmonic mean and a portfolio problem with dependent assets, Theory and Decision, 43(1), 71-87, 1997
  47. A numerical procedure for the general one-factor interest rate model, Journal of Financial Engineering, 5(4), 317-337, 1996
  48. Portfolio selection problems via the bivariate characterization of stochastic dominance relations, Mathematical Finance, 6(3), 237-277, 1996
  49. A point process model for the reliability of a maintained system subject to general repair, Stochastic Models, 12(1), 37-65, 1996
  50. American put options with a finite set of exercisable time epochs, Mathematical and Computer Modelling, 22(10), 89-97, 1995
  51. Bounds for the quasi-stationary distributions of some specialized Markov chains, Mathematical and Computer Modelling, 22(10), 141-147, 1995
  52. Weighted sums of orthogonal polynomials with positive zeros, Journal of Computational and Applied Mathematics, 65, 195-206, 1995
  53. On separation for birth-death processes, Probability in the Engineering and Informational Sciences, 8(1), 51-68, 1994
  54. Efficient numerical procedures for the Hull-White extended Vasicek model, Journal of Financial Engineering, 3(3), 275-292, 1994
  55. Mean-risk analysis of risk aversion and wealth effects on optimal portfolios with multiple investment opportunities, Annals of Operations Research, 45, 147-163, 1993
  56. Approximate valuation of average options, Annals of Operations Research, 45, 131-145, 1993
  57. A simple option pricing model with Markovian volatilities, Journal of the Operations Research Society of Japan, 36(3), 149-166, 1993
  58. Quasi-limiting distributions of Markov chains that are skip-free to the left in continuous-time, Journal of Applied Proba145bility, 30(3), 509-517, 1993
  59. Quasi-stationary distributions of single server phase-type queues, Mathematics of Operations Research, 19(2), 423-437, 1993
  60. Evaluation of the decay parameter for some specialized birth-death processes, Journal of Applied Probability, 29(4), 781-791, 1992
  61. Computation of the quasi-stationary distributions in M(n)/GI/1/K and GI/M(n)/1/K queues, Queueing Systems, 11(3), 255-272
  62. Further monotonicity properties of renewal processes, Advances in Applied Probability, 25(3), 575-588, 1992
  63. A unified approach to GI/M(n)/1/K and M(n)/ G/1/K queues via finite quasi-birth-death processes, Stochastic Models, 8(2), 269-288, 1992
  64. Single machine scheduling problem when the machine capacity varies stochastically, Operations Research, 40(2), 376-383, 1992
  65. On the transient solution to a class of Markovian queues, Computers and Mathematics with Applications, 24(1), 17-24, 1992
  66. On the existence of quasi-stationary distributions in denumerable R-transient Markov chains, Journal of Applied Probability, 29(1), 21-36, 1992
  67. A note on external uniformization for finite Markov chains in continuous-time, Probability in the Engineering and Informational Sciences, 6(1), 127-131, 1992
  68. Replacement policies of a shock model with imperfect preventive maintenance, European Journal of Operational Research, 57(1), 100-110, 1992
  69. Theory and algorithms of the Laguerre transform, part II: Algorithms, Journal of the Operations Research Society of Japan, 34(4), 449-477, 1991
  70. Decompositions of the M/M/1 transition functions, Queueing Systems, 9(4), 323-336, 1991
  71. Some results for quasi-stationary distributions of birth-death processes, Journal of Applied Probability, 28(3), 503-511, 1991
  72. A cumulative damage shock model with imperfect preventive maintenance, Naval Research Logistics, 38(2), 145-156, 1991
  73. Stochastic minimization of the makespan in flow shops with identical machines and buffers of arbitrary size, Operations Research, 38(5), 924-928, 1990
  74. On interchangeability for exponential single-server queues in tandem, Journal of Applied Probability, 27(2), 459-464, 1990
  75. On the unimodality of transition probabilities in Markov chains, Australian Journal of Statistics, 32(1), 1-10, 1990
  76. On the largest negative eigenvalue of the infinitesimal generator associated with M/M/n/n queues, Operations Research Letters, 9(1), 59-64, 1990
  77. Uniform monotonicity of Markov processes and its related properties, Journal of the Operations Research Society of Japan, 32(4), 475-490, 1989
  78. Replacement policies for cumulative damage model with minimal repair at failure, IEEE Transactions on Reliability, 38(5), 581-584, 1989
  79. Further results for dynamic scheduling of multiclass G/G/1 queues, Journal of Applied Probability, 26(3), 595-603, 1989
  80. The Laguerre transform of product of functions, Journal of the Operations Research Society of Japan, 32(3), 279-285, 1989
  81. On transition probabilities of skip-free Markov chains, Australian Journal of Statistics, 31(2), 309-314, 1989
  82. Evaluation of regular splitting queues, Stochastic Models, 5(2), 219-234, 1989
  83. An extremal property of FIFO discipline in G/IFR/1 queues, Advances in Applied Probability, 21(2), 481-484, 1989
  84. Some results for repairable systems with general repair, Journal of Applied Probability, 26(1), 89-102, 1989
  85. On the relaxation time for single server queues, Journal of the Operations Research Society of Japan, 32(1), 103-111, 1989
  86. Upper bounds of a measure of dependence and the relaxation time for finite state Markov chains, Journal of the Operations Research Society of Japan, 32(1), 93-102, 1989
  87. Theory and algorithms of the Laguerre transform, part I : Theory, Journal of the Operations Research Society of Japan, 31(4), 467-494, 1988
  88. Periodical replacement problem without assuming minimal repair, European Journal of Operational Research, 37(2), 194-203, 1988
  89. On passage and conditional passage times for Markov chains in continuous time, Journal of Applied Probability, 25(2), 279-290, 1988
  90. Distribution properties of discrete characteristics in M/G/1 and GI/M/1 queues, Journal of the Operations Research Society of Japan, 31(2), 172-189, 1988
  91. Further properties of extremal sequences in queues, Stochastic Models, 4(1), 117-132, 1988
  92. Spectral structure of the first-passage-time densities for classes of Markov chains, Journal of Applied Probability, 24(3), 631-643, 1987
  93. Some results for uniformizable semi-Markov processes, Australian Journal of Statistics, 29(2), 193-207, 1987
  94. Numerical exploration of a bivariate Lindley process via the bivariate Laguerre transform, Annals of Operations Research, 8, 321-349, 1987
  95. Evaluation of minimum and maximum of a correlated pair of random variables via the bivariate Laguerre transform, Stochastic Models, 2(1), 123-149, 1986
  96. A useful generalization of renewal theory : Counting processes governed by nonnegative Markovian increments, Journal of Applied Probability, 23(1), 71-88, 1986
  97. The bivariate Laguerre transform and its applications -- Numerical exploration of bivariate processes, Advances in Applied Probability, 17(4), 683-708, 1985
  98. Replacement policies in the case that failure distributions depend on the number of failures, Journal of the Operations Research Society of Japan, 26(4), 347-356, 1983
  99. On the risk evaluation method based on the market model, Nonlinear Economic Dynamics and Quantitative Finance, 253-273, 2014
  100. Fractional Brownian motions in financial models and their Monte Carlo simulation, Theory and Applications of Monte Carlo Simulations, 53-85, 2013
  101. On the first passage time under regime-switching with jumps, Inspired by Finance: The Musiela Festschrift, 387-410, 2013
  102. Estimation of the local volatility of discount bonds using market quotes for coupon-bond options, Recent Advances in Financial Engineering, 49-69, 2009
  103. A Consumption--Investment Problem with Production Possibilities, From Stochastic Calculus to Mathematical Finance, 315-332, 2005
  104. Real options in an oligopoly market, Kyoto Economic Review, 74(1), 47-64, 2005
  105. Quasi-stationary distributions of Markov chains arising from queueing processes: A survey, Applied Probability and Stochastic Processes, 277-311, 1999
  106. On the greedy algorithm for stochastic optimization problems, Stochastic Modelling in Innovative Manufacturing, 19-29, 1997
  107. Further comparative statics results for choice under risk, Proceedings of The Second Australia-Japan Workshop on Stochastic Models in Engineering, Technology and Management, 321-326, 1996
  108. Computation of quasi-stationary distributions in Markovian queues,, Proceedings of 16th International Conference on Computers and Industrial Engineering, 849-852, 1994
  109. Numerical calculation of ruin probabilities for skip-free Markov chains, SIAM Review, 35(4), 621-624, 1993
  110. Analysis of a time-shared central server system with heterogeneous distributed stations, Proceedings of 13th IFIP Conference on System Modeling and Optimization, 744-756, 1988
  111. Approximate analysis of a capacitated transfer line with unreliable machines and random processing times, Proceedings of China-Japan Reliability Symposium, 178-187, 1987
  112. On optimal bulk size of single-server bulk-arrival queueing systems with set-up times -- Numerical exploration via the Laguerre transform, Selecta Statistica Canadiana, 7, 77-108, 1986
  113. The Black--Scholes formula and its applications in finance, Methods and Applications of Statistics in Business, Finance, and Management Science, 660-686, 2010
  114. Alternatives to Black--Scholes formulation in finance, Methods and Applications of Statistics in Business, Finance, and Management Science, 1-23, 2010
  115. Yield spread options under the DLG model, Modelling Interest Rates: Last Advances for Derivative Pricing, 2009
  116. Probabilistic models and methods, Encyclopedia of Life Support Systems, UNESCO, 2004
  117. A Gaussian term structure model of credit spreads and valuation of credit spread options, Kyoto University Economic Review, 70, 13-30, 2001
  118. Stochastic processes in reliability, Stochastic Processes: Theory and Methods, 19, 471-510, 2001
  119. Option pricing for a birth-death stock price model, Journal of the Faculty of Economics, 85, 59-72, 1998

Publications such as books

  1. 2013, Stochastic Processes with Applications to Finance, 2nd Edition,, Chapman & Hall, London., 2013, English, Masaaki Kijima, 343
  2. 2002, Stochastic Processes with Applications to Finance, Chapman & Hall, London, 2002, English, Masaaki Kijima, 288
  3. 1997, Markov Processes for Stochastic Modeling, Chapman & Hall, London, 1997, English, Masaaki Kijima, 341